MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE, ADVANCE; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE, ADVANCE; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-14
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stealth 360 peripheral orbital atherectomy device (oad) was used to treat the heavily calcified, moderately tortuous, 90% stenosed right superficial femoral artery (rsfa).A 6 x 45 sheath was in use.Treatments were performed on low and medium speeds.During the high-speed treatment, the oad stalled when being pulled back.The oad became stuck on the viperwire advance peripheral guide wire.The oad and viperwire were removed and replaced to complete the procedure.There was no physical damage observed on the driveshaft or viperwire.The patient was stable.It was unknown if the issue was with the oad or viperwire.There was no clear indication as to why the oad stalled but the technician stated that the physician does not have x-ray on while spinning and may have run over the distal viperwire tip.During device analysis, a guide wire fracture was observed.
 
Additional Manufacturer Narrative
A visual inspection, functional testing and detailed analysis were performed on the returned device.The reported difficult to remove was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficult to remove appears to be related to user error.There was significant resistance when attempting to remove the guide wire from the driveshaft.Further analysis found spring tip coil fragments within the distal driveshaft.The spring tip material inside the distal driveshaft indicates that the spinning driveshaft made contact with the spring tip.This is consistent with reported details which state "the physician does not have x-ray on while spinning and may have run over the distal viperwire tip." the stealth periph 1.5mm sc30 145cm oad us instruction for use (ifu) 92-10043-01 revision c), warns: ¿never advance the orbiting crown to the point of contact with the guide wire spring tip.The maximum travel of the crown advancer knob¿and therefore the shaft tip¿is 15 cm.Moving the crown advancer knob forward moves the shaft tip an equal distance toward the guide wire spring tip.When moving the crown advancer knob, make sure there is sufficient distance between the guide wire spring tip (or other distal device) and the distal end of the shaft (10 cm minimum).If the distance between the shaft tip and the guide wire spring tip (or other distal device) is insufficient, the shaft tip may damage the guide wire spring tip (or other distal device) and result in device or component dislodgement.Distal detachment and embolization may result.¿ the ifu also precautions: ¿radiographic equipment for fluoroscopy should be used to provide high-resolution images.Use fluoroscopy to monitor movement of the shaft tip in relation to the guide wire spring tip.Guide wires, oad, and catheters should only be manipulated under fluoroscopy.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
VIPERWIRE, ADVANCE
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24830921
Report Number3004742232-2026-00085
Device Sequence Number10306227
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)271031(10)590377-1
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number590377-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Patient Weight63 KG
Patient EthnicityHispanic